Forum

Day 2 of steroids and feel proper weird??

hi all, just wondering if this weird feeling is ok as on day 2 of 5 days of 500mg steroids , not slept a wink and feel just odd that’s the only way I can describe it.

tired but want to be busy, aching everywhere, coughing then wave of all types of feelings from hyperactivity to feeling sick a split second later.

Wish it would just stick to one dodgy feeling and stop chopping and changing its mind.

sorry moan over.

have a fab day xxx

Hi Louise

One thing you don’t always get offered, but should, is Omeprazole alongside steroids. It protects your stomach. The steroids can make you feel quite bleugh in the oesophagus, stomach, general digestive areas. You could phone your doctor tomorrow and ask for a prescription ASAP. It will help. Meanwhile, try getting some liquid Gaviscon, that should help in the short term.

Steroids do as well have a habit of making you a bit hyper, and can lead you to teeth grinding / gnashing. Don’t be surprised if small things really p*ss you off either. It’s partly the lack of sleep and partly the effect of the steroids. (Hence ‘roid rage!)

I’ve generally found that after the steroids I end up feeling bruised like hell. That could start earlier (as said before, we’re all different in our drug reactions and tolerance).

The foul taste in your mouth (sort of metallic) can be disguised a bit by mints - try nibbling extra strong mints, you can make one last a really long time that way so your mouth always tastes minty rather than like someone shoved an iron bar in it. It might help with the teeth gnashing too. Chocolate also disguises the taste, but if you sit and eat chocolate all day, it’s bad for you (apparently - who knew?)

I tended to find that coffee tasted horrible on steroids so switched to tea or hot chocolate. This is in spite of the fact that I have a proper black coffee habit, all day long normally.

The worst thing about steroids though is their unpredictability. You may find that they do exactly what you want them to (ie bring the relapse to a quicker end), but sometimes they just don’t. And it doesn’t mean that if they work for you they always will and vice versa, it’s just random. So this time they might do their job and next time not. It’s that flipping random.

And don’t forget that taking them too often can cause problems with bone density in later years (osteoporosis). The advice used to be not more than twice a year, but this now seems to have changed to three times.

Sue

Hi sue and Thankyou yet again for being brilliant, I’ve been guzzling gaviscon all day and no problems taking them about 6in the morning just this fatigue is kicking my bum. I work in a school I’ve emailed to say I’m having a few days off because I will catch every bug going and don’t need any of them at the moment. I have small bursts of energy but that’s it and my children are being my mini slaves today and my husband finds it all very amusing and is being his usual irritating in a funny way self so no roid rage so far lol. Hoping day three will be better than day one and two and glad there are only five days!! On the up side my psoriasis has completely cleared which is very odd and unusual after 35 years. Thankyou sue again, have a lovely day xxxx

I forgot to mention that the buzzing leg and arm have stopped which is what it’s all about, I’ve been feeling too sorry for myself and forgot that’s what it is for lol yey it’s working haha xxx

This post has switched on a light bulb! I am indiagnosed awaiting my LP results. I suffer with horrendous hayfever and tbis year I felt I could not cope with my pain snd the hayfever I went and had a private Kenalog injection which is a steriod. My pain, brain fog etc got so much better and lasted around 12/14 weeks! Maybe this is another push that I do have MS Kim

Kim

Its highly unlikely that a Kenelog type steroid would affect you in the way Medrol steroids do. There’s just not enough of the steroid in Kenelog.

What is prescribed for an MS relapse is a very high dose: 500mg of Medrol (orally) per day for 5 days or 1000mg per day for 3 days (iv). Kenelog is 40 or 80 mg. That’s why there are so many side effects from high dose steroids.

So, from a non specialist viewpoint, it doesn’t add any weight to a diagnosis of MS.

Sue

Thank you Sue, I think I am just trying to put a jigsaw puzzle together and always seem to lose the last piece. Waiting for these results are taking their toll on me. Many thanks Kim

Hi all, I’ve had kenalog years ago for a severe psoriasis flare up twice and I can honestly say this steroid is like a raging bull of rubbish feelings compared to kenalog which at the time I thought was pretty yuk but this has out done it hugely.

i had to call the gp yesterday as my face and arms went numb and then had to call the hospital and neurologist has given me today off the steroids and do the last two days starting tomorrow.

sooo fed up with no sleep, weirdness and now the roid rage Sue warned me about has kicked in in an I’m going to cry all day kind of way

xxxx

Hi Louise I am so sorry yhat you are feeling like poo and emotional today. For 7 yeats I have refused to take any prescribed meds for the reason of side effects. I now have got to the stage that I need answers to what is wrong with me. If it is MS then if offered medication I am going to have to take it. It seems so unfair that we have to deal with these added issues. I hope you feel a bit bettet as the day goes on. Gentle hugs Kim

Hi Kim, I’m the same always frightened of the the side effects would always stop me taking the medicines but I need to be as fit and well as I can be for my children and if that means a few rubbish days then I have to do it.

ive only just been diagnosed after a bout of optic neuritis which then progressed into my right side arm and leg having pins and needles my neurologist thought we should give them a go.

im not having any dmds I’m not at that point yet, for now I will see how this goes and hopefully it keeps things at bay for a little while.

so hope you get some answers soon it’s horrible waiting xxxx

Thank you Louise. Not sure how long the LP takes to come back. My right eye is having a lot of pain like stabbing pain and feels bruised. My neurologist thinks he sae a pale opic disc so I need to go to the optician. I am getting flashing lights in it when I get up in the dark to go to the loo. Not sure what is going on. Good luck Xxxx

Hi, I never had an lp so can’t help you there I’m afraid.

if you have pain and flashing in your eye I would give the neurologist secretary a cal and see if you can be seen, I had the same symptoms and called the gp who told me to call the neurologist and had it confirmed a couple of days later.

the pain lasts for a a few days and my eye still sparkles now 3 months later xxx